Go Back   Customers Suck! > The Heart of the Site > Sickbay

Closed Thread
 
Thread Tools Display Modes

Psychiatric review
  #1  
Old 05-03-2012, 01:03 PM
fireheart's Avatar
fireheart fireheart is offline
Now part-Koffing! (:DOX)
 
Join Date: Aug 2008
Posts: 5,209
Default Psychiatric review

So I had a psychiatric review today, because I have been....almost near-constantly hyperactive (fast speech, concentration issues and memory lapses) and it was recommended by my counsellor.

After the session today with the counsellor where I was extremely nervous, I was all over the place. I was nervously laughing one minute and crying the next, more when he mentioned something that struck a chord. He thinks that it MIGHT be what's known as a "mixed state". In layman's terms, if you think of a manic episode as being like chocolate ice cream and a depressive episode like strawberry ice cream, a mixed state would be the chocolate ice cream having strawberry topping on it (or vice versa). He can't put a particular label on it though, because of the mixed state, so it could be bipolar, it could be ADHD, it could be something else.

Basically I have two options: go on DBT (Dialetical Behaviour Therapy) or go on medication to treat the symptoms. So here are my questions:

1) If anyone has been through DBT what should I expect?

2) Can anyone provide a bit more information about ziprasidone or some other bipolar med that starts with a v, valpromate or something like that? I'm really paranoid about weight gain as I'm trying to actually LOSE weight, not gain it.

3) Teachers and teaching students, how can I avoid this affecting me in the long term?
__________________
The best professors are mad scientists! -Zoom

Now responsible for your children

  #2  
Old 05-03-2012, 03:15 PM
SongsOfDragons's Avatar
SongsOfDragons SongsOfDragons is offline
The Right Numpty
 
Join Date: Aug 2006
Location: Eastleigh, ENGLAND
Posts: 660
Default

I think 'valpromate' may be referring to Sodium Valproate, which is the drug I take for my epilepsy...
__________________
"...Muhuh? *blink-blink* >_O *roll over* ZZZzzz......"

  #3  
Old 05-04-2012, 12:04 AM
fireheart's Avatar
fireheart fireheart is offline
Now part-Koffing! (:DOX)
 
Join Date: Aug 2008
Posts: 5,209
Default

Quote:
Quoth SongsOfDragons View Post
I think 'valpromate' may be referring to Sodium Valproate, which is the drug I take for my epilepsy...
A bit of detective work reveals that a number of epilepsy medications are used to treat "mixed states".

I've had a bit more of a look at different medications. And frankly, the side effects scare the absolute crap out of me. I pretty much see food and I put on weight.

But some of the side effects I've been reading up on include drowsiness, anxiety, restlessness and whatnot. The issue is the long-term issues, like the heart and liver problems.

Can anyone recommend other medications for bipolar?
__________________
The best professors are mad scientists! -Zoom

Now responsible for your children

  #4  
Old 05-04-2012, 12:46 AM
Dave1982's Avatar
Dave1982 Dave1982 is offline
Lantean Moderator
 
Join Date: Nov 2006
Location: Marlborough MA, USA
Posts: 3,350
Default

Quote:
Quoth fireheart View Post
Can anyone recommend other medications for bipolar?
Sure....a doctor. But not anyone on CS because this is NOT a medical advice forum.
__________________
Seriously everyone, TRIM YOUR QUOTES!

RIP Plaidman.
Closed Thread

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT. The time now is 02:32 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.